1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Trulicity

Discussion in 'Incretin Mimetics' started by Mrs_A_Wrinkly, Sep 10, 2019.

  1. Mrs_A_Wrinkly

    Mrs_A_Wrinkly Type 2 · Member

    Messages:
    23
    Likes Received:
    12
    Trophy Points:
    23
    I am very pleased with the way in which Trulicity has brought down my blood glucose levels, however a comment made by my nurse made me think. She informed me that the way in which the drug works is to ‘squeeze’ my pancreas to produce the insulin needed to manage my glucose levels.
    I understand that the amount of insulin in my pancreas is finite and that at some point it will ‘run out’.
    Is what my nurse told me correct and if this really is the case has anyone done any work to find out how long this can take? I suppose that it will be different for each individual but I’m thinking that there will be a trend.
    I am not unduly concerned but I am interested to find out what people think and know.
    Thanks
     
  2. jpscloud

    jpscloud Type 2 · Well-Known Member

    Messages:
    529
    Likes Received:
    776
    Trophy Points:
    133
    That's very interesting, I'd like to find out too. I take trulicity and have credited it with helping me to manage both blood sugars and my binge eating disorder, but as with most medicines, the effects (on my appetite anyway) seem to be wearing off after prolonged use. Blood sugars are still fairly good considering my lapsed diet.

    From what I read in online searches trulicity does stimulate the release of insulin in response to raised blood sugar levels. I don't know if that would lead directly to pancreatic burnout but I do wish we had more honest information about the medicines we take.
     
  3. ijcrowland

    ijcrowland Type 2 · Member

    Messages:
    20
    Likes Received:
    1
    Trophy Points:
    23
    Hi there,
    I'd like to know experiences please about the use of trulicity. I had the usual side effects with metformin, especially diarrhoea before being put on slow release. I'm trying to hold out, but am being "guided" towards an injection. I want to be able to get out and about,/go on holidays etc but I dread being faced with these side effects again.

    Anything I can learn about trulicity or indeed another injection, preferably once a week one, would be brilliant.
    Thank you
     
  4. jpscloud

    jpscloud Type 2 · Well-Known Member

    Messages:
    529
    Likes Received:
    776
    Trophy Points:
    133
    Hi @ijcrowland - I've been on trulicity for over a year, and will post about more here later when I have a bit more time.
     
  5. jpscloud

    jpscloud Type 2 · Well-Known Member

    Messages:
    529
    Likes Received:
    776
    Trophy Points:
    133
    Sorry @ijcrowland could you post some specific questions, so I don't ramble on infinitely?

    Maybe in the "ask a question" forum so we don't take this thread off topic?
     
  6. ijcrowland

    ijcrowland Type 2 · Member

    Messages:
    20
    Likes Received:
    1
    Trophy Points:
    23
    Sorry don't know where that is but thank you for answering me. I am basically frightened about going on injections having read the side effects - thyroid tumours etc especially having had breast cancer a couple of years ago. Did you have side effects - vomiting, diarrhoea etc? Did you lose weight? Not holding you to anything but want "real people" view not doctor who doesn't really know except just push you. At the end of the day was it worth you using trulicity? Could you come off of it if you wanted once levels down?
     
  7. jpscloud

    jpscloud Type 2 · Well-Known Member

    Messages:
    529
    Likes Received:
    776
    Trophy Points:
    133
    Hi, I have heard that if you have thyroid problems or family history of then you shouldn't use trulicity, but on your personal suitability for it I can't comment, it really is a conversation you should have with your doctor.

    When I started trulicity I was already quite unwell generally, so the side effects were not really so bad. I felt over-full, uncomfortably so, and I do remember having a lie down once or twice after the injection. At no point did I feel unable to keep using it though - and I take my injection on Saturday mornings just in case.

    I did not expect to lose weight but I did, slowly and surely, over the first six months to a year. The side effects were not really noticeable after a couple of months.

    The effects on my appetite seem to have worn off and I've had weight gain recently.

    As for coming off it, again that's not something I can comment on, it's a medical decision. Good luck!
     
  8. Hayley23472

    Hayley23472 · Member

    Messages:
    10
    Likes Received:
    3
    Trophy Points:
    23
    Hi. I've just been started on Trulicity this week. Having bouts of nausea but nothing like I had with Metformin! How long did it take for the nausea to go off? In terms of travelling do you have any problems travelling with the needles etc?
     
  9. ~Noodles~

    ~Noodles~ Type 2 · Active Member

    Messages:
    26
    Likes Received:
    10
    Trophy Points:
    23
    I think that nurse may be confusing Trulicity (an incretin mimetic) with sulfonyureas, which do kind of wring out your pancreas, thereby putting even more strain on a struggling organ with foreseeable consequences.

    Trulicity works in a completely different way, though.
     
    • Like Like x 1
  10. jpscloud

    jpscloud Type 2 · Well-Known Member

    Messages:
    529
    Likes Received:
    776
    Trophy Points:
    133
    Ah thanks @~Noodles~ I haven't got round to a proper look but when I first started it I read a little about side effects and checked what the hypo possibilities were, as I use intermittent fasting. I understand trulicity is not known to cause typos and have had absolutely no problems with hypo symptoms and haven't been lower than 3.9 mmol.
     
    • Like Like x 1
  11. jpscloud

    jpscloud Type 2 · Well-Known Member

    Messages:
    529
    Likes Received:
    776
    Trophy Points:
    133
    Hi @Hayley23472 the overfull feeling went within a couple of months but it can occasionally return for no apparent reason just after an injection. Never been serious enough for me to worry about though.

    Haven't tried travelling with the pens so not sure about that.
     
  12. mealsgateboys

    mealsgateboys Type 2 · Member

    Messages:
    5
    Likes Received:
    3
    Trophy Points:
    23
    I would of thought you would need a note for customs from your doctor probably for a small charge My partner has to do this for his insulin needles and syringe
     
  13. Hayley23472

    Hayley23472 · Member

    Messages:
    10
    Likes Received:
    3
    Trophy Points:
    23
    Do any of you get really tired with Trulicity? It's been getting to about 5pm and I'm exhausted
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook